DOI 10.1136/ejhpharm-2024-004236
Pharmacotherapy of carbamazepine-treated patient after bariatric surgery: a complex interplay between altered absorption and drug-drug interactions.
Аннотация
Changes in absorption and bioavailability of drugs have been described after bariatric surgery, especially shortly after the procedure. When a significant drug-drug interaction also occurs, it is difficult to predict the final combined effect of the surgery and the interaction. In this article, we present a case report of a patient with chronic psychiatric poly-medication including carbamazepine, a strong cytochrome P450 3A4 (CYP3A4) inducer. Significant changes in serum drug concentrations were observed during the 6 months after the surgery, including increased levels of quetiapine and trazodone, that cannot be attributed to the post-surgical alteration of absorption from the gastrointestinal tract. The influence of fluctuating carbamazepine levels on concomitant medication seemed to outweigh the effect of reduced absorption after surgery. This report highlights the need for careful pre-surgical evaluation of the patient's pharmacotherapy and pre- and post-operative therapeutic drug monitoring to prevent destabilisation of chronic conditions.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.